| Catalog Number |
72203379 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Perforation (2001); Device Embedded In Tissue or Plaque (3165)
| Date of Event |
10/09/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a rotator cuff repair, after inserting the healicoil anchor into the pre-tapped bone hole and removing the shaft from the anchor, it was noticed that one of the sutures was not threaded through the tip/body of the anchor, and was loose.Healicoil anchor was left in the initial bone hole, and an additional bone hole was drilled.The procedure was completed without surgical delay using a smith and nephew back up device.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.
Additional Manufacturer Narrative
H10: h3, h6: the reported device box was received.A visual evaluation showed an empty box with the batch number of the complaint on it was returned.No device was returned.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation due to the device not being returned.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.